MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W040150150
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a nanocross pta balloon along with non-medtronic 7fr sheath and 0.014" guidewire during procedure to treat a severely calcified lesion in the proximal superficial femoral artery (sfa) with chronic total occlusion (cto-100%).The vessel was little tortuous.No embolic protection was used.A non-medtronic inflation device was used.Contrast and saline were used for inflation fluid.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified. it was reported that balloon inflation difficulties occurred during balloon inflation.There was difficulty removing balloon following balloon inflation.The device passed through a previously deployed stent.No resistance encountered when advancing the device. the 7 french 45cm cook sheath was inserted into the right common femoral artery up and over the aortic arch and placed in the right distal iliac artery proximal to the common femoral artery.There was a significantstenosis in the left common femoral artery which physician intended to treat with directional atherectomy.However the left proximal sfa artery had a total occlusion in it therefore not leaving enough room for the distal tip of the planned hawk-1 lx to be used (which was never used).In order to do this physician crossed this total proximal left sfa lesion with a non-medtronic wire.Then chose a 4.0x150mm nanocross to pre-dilate this proximal lesion so the hawk-1 lx he planned to use would be able to traverse through this total sfa lesion.Physician inflated the nanocross 4.0x150mm balloon to nominal pressure and eventually to 14 atm and noticed that right at the 2 mid markers of the nanocross there seemed to be a "waste" of the balloon.Both the proximal and distal parts of the balloon were inflated and physician thought maybe this observed waste in the balloon was a potential air bubble in the balloon.When the balloon was pulled to negative with the indeflator, it was noted that it was taking a very long time to deflate.So much so that physician also used a 10cc syringe to also try and deflate it as well.The proximal part of the balloon did deflate and the distal part of the balloon did not deflate.They tried over and over again to try and deflate the balloon without success.After multiple attempts to get the balloon to deflate failed, physician used a lidocain needed from outside the skin to the balloon directly to puncture the balloon with a direct stick in order for it to deflate it and was successful as the balloon was punctured, deflated, and there was blood in the indeflator that confirmed the balloon puncture.He then tried to remove the balloon from the lesion and the shaft of the nanocross broke leaving the distal piece of the nanocross. physician then tried to retrieve the balloon piece by advan cing the sheath and trapping the balloon piece with another balloon next to it but was unsuccessful and upon withdrawing the sheath fromthe patient the sheath itself actually broke in 2 and part of the sheath also was left inside the patient.He did not identify what second balloon he tried to use to do this with.He then consulted a vascular surgeon in his group and the sheath and the balloon pieces were removed and the patient is now stable after surgery.
 
Additional Manufacturer Narrative
Image analysis image shows a nanocross device with the balloon and o section of the outer shaft missing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the nanocross balloon came loose from its shaft and was lodged in the body.After several attempts a balloon was used to attempt to pin and pull what was left of the balloon out when the sheath then fractured and part of the sheath was left in place.An ampaltz wire was then placed down the leg and the patient was transferred to or for removal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15504529
Report Number2183870-2022-00316
Device Sequence Number7848489
Product Code LIT
UDI-Device Identifier00763000110185
UDI-Public00763000110185
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Model NumberAB14W040150150
Device Catalogue NumberAB14W040150150
Device Lot NumberB264915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/07/2022
05/10/2024
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/08/2022
06/04/2024
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American